Bioidentical Progeterone...feel worse

by Debbie
(Virginia)

Hi Wray, I am a 51 yr old woman perimenopausal (started menses 9) and I just started into bioidentical with an Ob who has been practicing in this field for some years. After my bloodwork came back she started me on 1ml (4%) which makes it 40 mg progesterone, 1/2 gm natural Armor thyroid, and testosterone cream (1/4 gram of 2.5%).

I started in October...progesterone days 12-26, testosterone every night, thyroid in the early a.m. Now the first month I was more symptomatic, period was on time. I get my period every 28 days still. Second month less symptoms bloating, moodiness, etc. Now after then my period did not come until the 27th of Dec. My recheck was 3 weeks ago and I told my doc I feel as if something is not right. My bloodwork looked good she said. I asked her why she does not use salivary testing she stated that there are different thoughts on that and she does not believe the scientific evidence on that form of testing is conclusive. My thyroid was on target, progesterone seemed fine, and testosterone needed to be increased to 1/2 gram. I am still here day 40 since last period (once again) waiting, waiting...I feel as like someone needs to pop me with a pin! I have a call in (although I feel I was blown off the last time due to being early in treatment), to discuss maybe lowering my progesterone to 1/2 ml=20 mg. Any thoughts? Help...I feel like garbage with all of this bloating...Thanks.

Comments for Bioidentical Progeterone...feel worse

Click here to add your own comments

Feb 18, 2011
Bioidentical Progeterone...feel worse
by: Wray

Hi Debbie As you've probably seen, I recommend 100-200mg/day progesterone, so to my mind you are using too little. I take it your thyroid has slowed down, hence the Armor. The thyroid often slows down in peri-menopause, I believe it's influenced by the higher oestrogen to progesterone ratio in this phase, see here and here. The one paper found an androgen deficiency, but I would caution against supplementing, as there is strong evidence that testosterone causes insulin resistance, increased viseral fat, metabolic syndrome, and cardiovascular disease in women, see here, here, here, here here, here and here. Please see our page here for more info on saliva versus serum testing. You say your progesterone 'seemed' fine, but what is fine? We've found from Saliva Tests we run, that the ratio of progesterone to oestrogen should be 600:1 and over. Oestrogen causes bloating, it would appear the amount of progesterone you are using is activating oestrogen and causing Oestrogen Dominance. It could well be you have entered the 'final run' of Peri-menopause, when cycles become very erratic. Or the cocktail of hormones is causing it. I know how you feel, unfortunately we don't sell pins! But on a more serious note, please consider increasing the progesterone. And finally please have a vitamin D test done, a lack reduces the benefits of progesterone and affects the thyroid, see the Vitamin D council and GrassrootsHealth websites for more info. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...